Alert archive / Washington / Gale Warnings in 2016
Gale Warning 14, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jan 29, 2016, 2:47 PM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2016, 2:47 PM PST (22:47 UTC)
- Expired
- Jan 29, 2016, 7:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
947 WHUS76 KSEW 292247 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 247 PM PST FRI JAN 29 2016 PZZ134-300000- /O.CAN.KSEW.SC.Y.0022.000000T0000Z-160130T1400Z/ ADMIRALTY INLET- 247 PM PST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ131-300700- /O.UPG.KSEW.SC.Y.0022.000000T0000Z-160130T1400Z/ /O.NEW.KSEW.GL.W.0014.160129T2247Z-160130T0300Z/ /O.NEW.KSEW.SC.Y.0023.160130T0300Z-160130T1400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 247 PM PST FRI JAN 29 2016 ...GALE WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM PST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST 25 TO 35 KNOTS...EASING TO 5 TO 15 KNOTS LATER TONIGHT AND SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-300700- /O.UPG.KSEW.SC.Y.0022.000000T0000Z-160130T1400Z/ /O.NEW.KSEW.GL.W.0014.160129T2247Z-160130T0300Z/ /O.NEW.KSEW.SC.Y.0023.160130T0400Z-160130T1400Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 247 PM PST FRI JAN 29 2016 ...GALE WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST 25 TO 35 KNOTS...EASING TO 5 TO 15 KNOTS LATER TONIGHT AND SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-150-153-156-170-173-176-300700- /O.CON.KSEW.SC.Y.0022.000000T0000Z-160130T1400Z/ /O.NEW.KSEW.SW.Y.0009.160130T1400Z-160131T0200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 247 PM PST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM TO 6 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST SATURDAY. * WINDS...WEST TO SOUTHWEST 15 TO 30 KNOTS...EASING TO 10 TO 20 KNOTS SATURDAY MORNING. * WAVES/SEAS...WEST SWELL 14 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-300700- /O.EXT.KSEW.RB.Y.0006.000000T0000Z-160130T2000Z/ GRAYS HARBOR BAR- 247 PM PST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL NOON PST SATURDAY... * WAVES/SEAS...COMBINED SEAS 13 TO 15 FEET. BAR CONDITIONS MOSTLY SEVERE WITH BREAKERS COVERING THE BAR. * FIRST EBB...AROUND 745 PM THIS EVENING. * SECOND EBB....AROUND 830 AM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-135-300700- /O.CON.KSEW.SC.Y.0022.000000T0000Z-160130T1400Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- PUGET SOUND AND HOOD CANAL- 247 PM PST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY... * WINDS...SOUTHWEST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 29, 9:36 AM PST, 5 hours 11 minutes earlier.
Area forecast discussion, Jan 29, 9:36 AM PST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
936 AM PST FRI JAN 29 2016
.SYNOPSIS...AN OCCLUDED FRONT WILL SWEEP ACROSS THE AREA BY EARLY
AFTERNOON. THE STEADY PRECIPITATION WILL TAPER OFF TO SHOWERS
BEHIND THE FRONT. MODERATE ONSHORE FLOW WILL KEEP THE PATTERN
UNSETTLED TONIGHT THROUGH SATURDAY. LOW PRESSURE ALOFT WILL REMAIN
OVER THE REGION ON SUNDAY.
&&
.SHORT TERM...
SURFACE ANALYSES INDICATED THAT THE NEGATIVE-TILTED OCCLUDED FRONT
WAS OVER FAR SOUTHWEST WA AT THIS TIME. LOOK FOR THE FRONT TO
SWEEP ACROSS THE CWA BY EARLY THIS AFTERNOON. THE AIR MASS WAS
UNSTABLE BEHIND THE FRONT AS EVIDENCED BY THE LIGHTNING STRIKES
OFF THE COAST. THE FORECAST WAS UPDATED EARLIER TO ADD A MENTION
OF THE TSTMS TO THE COASTAL WATERS FORECAST. AT THIS TIME...IT
LOOKS LIKE THE TSTM THREAT WILL BE CONFINED TO THE COASTAL WATERS
BUT CANNOT COMPLETELY RULE OUT A RANDOM STRIKE ON THE COAST THIS
AFTERNOON OR EARLY EVENING.
LOOK FOR THE STEADY PRECIP TO TAPER OFF TO SCATTERED SHOWERS /MORE
NUMEROUS OVER THE MOUNTAINS AND COAST/ THIS AFTERNOON. THE
MESOSCALE MODELS INDICATED THAT A PUGET SOUND CONVERGENCE ZONE
/PSCZ/ WILL DEVELOP OVER ISLAND/NORTHERN SHOHOMISH COUNTY THIS
AFTERNOON. EXPECT SMALL HAIL WITH THE HEAVIER SHOWERS WITHIN THE
PSCZ.
CONCERNING SNOWFALL IN THE MOUNTAINS...IT LOOKS LIKE THE HEAVIEST
SNOW WILL FALL ON MOUNT BAKER AND WITHIN THE PSCZ TODAY.
STRONG ONSHORE FLOW WILL CONTINUE TONIGHT THROUGH SATURDAY
AFTERNOON FOR ADDITIONAL SHOWERS ACROSS THE REGION. A WEAK UPPER
LEVEL TROUGH WILL REMAIN OVER THE PAC NW ON SUNDAY. THE LOW LEVEL
FLOW IS ONSHORE WITH ISOLATED TO SCATTERED SHOWERS. HOWEVER IT
WILL BE RELATIVELY QUIET AND WE MIGHT SEE A FEW SUNBREAKS BETWEEN
SHOWERS. 33/05
.LONG TERM...
THE FLOW ALOFT WILL TURN NORTHWESTERLY ON MONDAY AS A RIDGE
DEVELOPS OFFSHORE. MODELS SHOW A WEAK UPPER LEVEL DISTURBANCE
TRACKING DOWN FROM THE NORTH FOR A FEW MORE SHOWERS OVER THE
REGION. TEMPS WILL BE A FEW DEGREES BELOW NORMAL WITH HIGHS IN THE
LOWER TO MID 40S.
LONG RANGE MODELS SHOW SOME WARM FRONTAL PRECIP CLIPPING WESTERN
WA NEXT TUESDAY AND WEDNESDAY FOR CLOUDY SKIES AND A CHANCE OF
RAIN. THE COLD FRONT WILL SHIFT INLAND WEDNESDAY NIGHT OR
THURSDAY. BOTH THE GFS AND EURO ARE TRYING TO MOVE A RIDGE OVER
THE PAC NW ON FRIDAY. 33
&&
.AVIATION...A COLD FRONT WILL MOVE ONSHORE THIS MORNING AND EAST
OF THE CASCADES THIS AFTERNOON. AN UPPER TROUGH WILL BE OVER THE
PACIFIC NORTHWEST TODAY AND TONIGHT WITH WESTERLY FLOW ALOFT. AIR
MASS MOIST AND STABLE...BECOMING SLIGHTLY UNSTABLE BEHIND THE
FRONT...ESPECIALLY NEAR THE COAST.
KSEA...LOW CLOUDS WITH A FRONT TODAY...MOSTLY MVFR. CEILINGS SHOULD
LIFT TO A MID LEVEL LAYER THIS EVENING. EAST TO SOUTHEAST WIND
5-10 KNOTS...BECOMING SOUTHWEST 10-20 KNOTS BEHIND THE FRONT
AROUND NOON TODAY...THEN EASING TO 5-10 KNOTS TONIGHT. SCHNEIDER
&&
.MARINE...A FRONT WILL BRING SMALL CRAFT ADVISORY WINDS TO MOST
WATERS TODAY AND TONIGHT. LOW END GALES ARE EXPECTED OVER THE
COASTAL WATERS FOR A FEW HOURS THIS MORNING. GALES ARE POSSIBLE
FOR THE ENTRANCES TO THE STRAIT AND NORTHERN INLAND WATERS BUT IT
LOOKS MARGINAL AND THE FORECAST IS 20-30 KNOTS FOR NOW.
THERE SHOULD BE A WESTERLY PUSH DOWN THE STRAIT OF JUAN DE FUCA
BEHIND THE COLD FRONT THIS AFTERNOON AND EVENING. WESTERLY GALES
ARE POSSIBLE BUT LOOK MARGINAL AND 20-30 KNOTS SEEMS LIKE THE
BEST BET.
LONG PERIOD WEST SWELL 14-16 FEET WILL CONTINUE THROUGH SATURDAY
MORNING BEFORE SUBSIDING. A HIGH SURF ADVISORY IS IN EFFECT FOR
THE OCEAN SHORES JETTY AREA WHICH IS VULNERABLE TO SWELL AT THIS
LEVEL.
A SURFACE TROUGH WILL MOVE SLOWLY THROUGH THE WATERS SATURDAY AND
SUNDAY...FOLLOWED BY HIGH PRESSURE ON MONDAY. A WEAK FRONT WILL
REACH THE AREA ON TUESDAY. SCHNEIDER
&&
.HYDROLOGY...
THE SKOKOMISH RIVER CONTINUES TO RECEDE AND IS FORECAST TO FALL
BELOW FLOOD STAGE LATE TONIGHT OR EARLY SATURDAY. FLOODING IS NOT
EXPECTED ON THE REMAINING RIVERS THROUGH DAY 7.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WARNING IN EFFECT FOR THE SKOKOMISH RIVER IN MASON
COUNTY.
WINTER STORM WARNING IN EFFECT FOR THE CASCADES OF PIERCE AND
LEWIS COUNTIES UNTIL 3 PM SATURDAY.
WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM SATURDAY FOR THE
CASCADES OF SNOHOMISH...KING...WHATCOM...AND SKAGIT COUNTIES.
HIGH SURF ADVISORY IN EFFECT TIL 4 AM SATURDAY FOR THE CENTRAL
COAST.
PZ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT TIL 6 AM SATURDAY
FOR THE GRAYS HARBOR BAR.
GALE WARNING IN EFFECT TIL NOON TODAY FOR THE COASTAL WATERS.
SMALL CRAFT ADVISORIES IN EFFECT FOR THE REMAINING WATERS.
&&
WWW.WEATHER.GOV/SEATTLE
AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION CAN BE SEEN AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLIn the hours before
Local storm report, Jan 29, 2:32 PM PST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
232 PM PST FRI JAN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL 3 ESE GATE 46.81N 123.09W
01/29/2016 M0.25 INCH THURSTON WA TRAINED SPOTTER
0200 PM HAIL 1 NNE NORTH BEND 47.51N 121.78W
01/29/2016 M0.25 INCH KING WA TRAINED SPOTTER
LIGHTNING AND THUNDER OBSERVED.
&&
GRUBThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 9:44 PM PST | River Flood Warning | SEW | Skagit | 27 hr |
| Jan 29, 9:27 AM PST | Gale Warning | SEW | 3 hr | |
| Jan 29, 2:47 PM PST | Small Craft Advisory | SEW | 18 hr | |
| Jan 29, 2:47 PM PST | Small Craft Advisory for Hazardous Seas | SEW | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.